Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune XR leading to fatigue and cold -like symptoms
Jun 12, 2012

hello--I have been on viramune and epzicom for years with no major side effects, just brief nausea now and then. I switched a few months ago to Viramune XR, extended release just one pill per day (instead of 2). Around the same time, I started experience long lasting cold-like symptoms---ear nose and throat symptoms--and severe lack of energy, no matter how much sleep i get. Ive done two rounds of antibiotics but keep getting sick. I had blood work done last week--viral load undetectable and T cells going up (above 500). I'm on antidepressant and testosterone, so i know its not depression or hormonal. I know its not allergies because I am on a steroid inhaler. What could it be? Is it the XR? I'm not able to exercise, its affecting my relationships, and all i want to do is sleep. i feel like a 90 year old pharma factory. Thanks

Response from Dr. Henry

Seems unlikely to be due to the switch from standard nevirapine to the XR form though I have heard of a small number of patients who did not tolerate the switch. A trial back on the standard nevirapine would settle the manner somewhat though if there is improvement then that could reflect clearance of some other unrecognized condition. KH



Previous
Atripla and Omeprazole 20mg (Acid Reducer)
Next
Is there an HIV med that doesn't hurt the liver

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement